MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY

BOSTON SCIENTIFIC CORPORATION INNOVA VASCULAR; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number 26924
Medical Device Problem Codes Material Deformation (2976); Activation Failure (3270)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/17/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device eval by manufacturer: the returned product consisted of an innova self-expanding stent system.Visual examination revealed that there is a kink to the outer sheath at the nosecone.The handle is partially open.The stent is partially deployed approximately 10mm from the distal end of the middle sheath.Microscopic examination revealed a kink to the inner liner approximately 24mm from the tip.The clip is no longer attached to the handle.The clip and inner liner are twisted.The two locking pins on the clip are bent.There are blue marks on the thumbwheel and the pull rack is damaged approximately 12.5cm from the knob.There is a crack on the thumbwheel.Inspection of the remainder of the device, revealed no other damage or irregularities.
 
Event or Problem Description
It was reported that the stent was damaged.A 6 x 60 x 130 cm innova self-expanding stent was selected to be implanted in the superficial femoral artery (sfa).During the procedure, the stent was damaged and would not deploy.The device was removed from the patient, and a new innova device was used to complete the procedure.No patient complications were reported and the patient is fine.

Brand Name
INNOVA VASCULAR
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key9191467
Report Number2134265-2019-12377
Device Sequence Number11276380
Product Code NIP
UDI-Device Identifier08714729874003
UDI-Public08714729874003
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P140028
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/16/2020
Device Model Number26924
Device Catalogue Number26924
Device Lot Number0021265720
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/03/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/18/2019
Initial Report FDA Received Date10/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1